MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NR7TCSIY
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number:(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a navistar® rmt thermocool® electrophysiology catheter.When using the device in the patient by right route, there were no issues.However, when the medical team tried to go to left arterial route, the anatomical difficulties of the patient presented an issue.The physician observed the damage after the catheter was inserted, when he felt that the catheter was not responding as usual during the manipulation (it was an aortic femoral access, the resistance was due to the unusual anatomy of the descending aorta that required a lot of manipulation of the catheter to go through).The physician removed the probe from the patient and discovered that the device was broken.The sheath was broken, and there was an unusual angle on the catheter's shaft.There were no exposed wires or broken/lifted rings.The device was replaced with another.The procedure continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 4-apr-2024, the product investigation was completed as the device was not returned for analysis.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number lot 31141333m and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 16-may-2024, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent a cardiac ablation procedure with a navistar® rmt thermocool® electrophysiology catheter.When using the device in the patient by right route, there were no issues.However, when the medical team tried to go to left arterial route, the anatomical difficulties of the patient presented an issue.The physician observed the damage after the catheter was inserted, when he felt that the catheter was not responding as usual during the manipulation (it was an aortic femoral access, the resistance was due to the unusual anatomy of the descending aorta that required a lot of manipulation of the catheter to go through).The physician removed the probe from the patient and discovered that the device was broken.The sheath was broken, and there was an unusual angle on the catheter's shaft.There were no exposed wires or broken/lifted rings.The device was replaced with another.The procedure continued.No patient consequences were reported.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection was performed following bwi procedures.Visual inspection was performed, and the tip was observed broken, leaving internal components exposed.During the investigation, evidence of proper manufacturing assembly was observed, once the transition was correctly assembled.A manufacturing record evaluation was performed for the finished device number lot 31141333m and no internal action related to the complaint was found during the review.The broken issue reported by the customer was confirmed.The potential cause of the damage could be related to the manipulation of the device during the procedure, however, this can not be conclusively determined.The instructions for use contain (ifu) the following warning and precaution: do not scrub or twist the distal tip electrode during cleaning.Catheter advancement should be done under fluoroscopic guidance.Do not use excessive force to advance or withdraw the catheter when resistance is encountered.Do not insert or withdraw the catheter without placing the catheter tip in neutral position.When cleaning the tip electrode, handle the soft flexible segments with care and be careful not to twist the tip electrode with respect to the catheter shaft because twisting may damage the tip electrode bond and loosen the tip electrode.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18973169
Report Number2029046-2024-01014
Device Sequence Number6299572
Product Code OAD
UDI-Device Identifier10846835008500
UDI-Public10846835008500
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNR7TCSIY
Device Lot Number31141333M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer04/04/2024
05/16/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/25/2024
06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown